It is not necessary for the patient to make an appointment for cardiac function

It is not necessary for the patient to make an

This preview shows page 5 - 7 out of 11 pages.

her. It is not necessary for the patient to make an appointment for cardiac function tests, because the nausea and vomiting are not related to cardiac function. Exercise will likely exacerbate the patient's symptoms. Question 16 1 out of 1 points An oncology nurse is aware of the risks for injury that exist around the preparation, transportation, and administration of chemotherapeutic agents. In order to reduce these risks of injury, the nurse should take which of the following actions? Response Feedback: IV lines should be primed with a compatible nonhazardous solution before the actual drug administration. Intravenous lines should be disposed of in an approved biohazard container, not normal trash cans. Needleless systems should be used and a toilet is preferable to a commode because it can be flushed of contents without prior handling of waste by care providers. Question 17 1 out of 1 points A middle-aged patient has received a diagnosis of GI stromal tumor following an extensive diagnostic workup. Imatinib has been recommended as a component of the patient's drug regimen. What patient education should the nurse provide to this patient? Response Feedback: Patients must understand the importance of reporting edema of weight gain while taking imatinib. The patient will not likely have a PICC line. Nausea and dry mouth are not common adverse effects and the patient should not unilaterally stop taking the drug.
Image of page 5
Question 18 1 out of 1 points Intravenous carmustine has been prescribed for a patient with cancer. The nurse should help relieve the discomfort of pain and burning during the infusion by Response Feedback: The nurse can relieve the discomfort of infusion by slowing the infusion, increasing the volume used for dilution, and increasing the total volume of the primary IV infusion. Giving 2 units of bleomycin before administering carmustine would not help relieve discomfort. Question 19 1 out of 1 points Mr. Lepp is a 63-year-old man who was diagnosed with colon cancer several weeks ago and who is scheduled to begin chemotherapy. He reports to the nurse that he read about the need for erythropoietin in an online forum for cancer patients and wants to explore the use of epoetin alfa with his oncologist. Which of the following facts should underlie the nurse's response to Mr. Lepp? Response Feedback: In patients with cancer, epoetin alfa should only be used when anemia is due to concomitant myelosuppressive chemotherapy and should be discontinued when the chemotherapy course is completed. The use of epoetin alfa during cancer may shorten survival and/or increase the risk of tumor progression or recurrence. Patients with cancer are also at risk for serious cardiovascular and thrombovascular events. Consequently, the benefits of treatment must be considered in light of these potentially adverse effects.
Image of page 6
Image of page 7

You've reached the end of your free preview.

Want to read all 11 pages?

  • Fall '17
  • Chemotherapy, epoetin alfa, imatinib

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture